Heavy Snow, Oswego
- When
- March 18, 3:09 PM EST to March 19, 6:50 PM EST
- Where
- Oswego forecast zone
- Property damage
- $15,000
- Reported by
- COOP Observer
- Coordinates
- 43.464, -76.209 (the zone’s center; the record gives no point)
A warm front lifted north across New York State and brought steady, heavy snow to the North Country. Snowfall amounts of seven to thirteen inches of snow fell in less than 24 hours from the late afternoon of the 18th through the 19th.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BUF wrote it up.
A warm front lifted north across New York State and brought steady, heavy snow to the North Country. Snowfall amounts of seven to thirteen inches of snow fell in less than 24 hours from the late afternoon of the 18th through the 19th. Specific reports included: 13 inches at Bennetts Bridge; 12 inches at Redfield and Constableville; 10 inches at North Osceola and Lorraine; 9 inches at Sandy Creek; and 7 inches at Centerville.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Mar 18, 2:57 PM EST, 12 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
357 PM EDT MON MAR 18 2013
.SYNOPSIS...
A WARM FRONT WILL LIFT ACROSS NEW YORK TONIGHT WITH A WINTRY MIX OF
PRECIPITATION ACROSS WESTERN NEW YORK BUT REMAINING ALL SNOW ACROSS
THE NORTH COUNTY. LATER TONIGHT AND TOMORROW AN OCCLUDED FRONT WILL
BRING A REINFORCING SHOT OF COLD AIR WITH BELOW AVERAGE TEMPERATURES
CONTINUING THROUGH THE WEEK. FREQUENT SNOW SHOWERS AND ENHANCED
AREAS OF LAKE EFFECT SNOW WILL DEVELOP EAST OF THE LAKES.
&&
.NEAR TERM /THROUGH TUESDAY/...
WINTERY WEATHER WILL LIFT NORTH ACROSS THE FORECAST AREA THIS
AFTERNOON INTO TONIGHT WITH MIXED PRECIPITATION OCCURRING ACROSS
WESTERN NEW YORK AND MAINLY SNOW EXPECTED FOR THE NORTH COUNTY. THIS
IS BROUGHT ON BY A NEGATIVITY TILTING UPPER LEVEL TROUGH SHIFTING
ACROSS THE UPPER MIDWEST THIS AFTERNOON. DIVERGENCE IN THE UPPER FLOW
EAST OF THIS TROUGH FROM THE CENTRAL GREAT LAKES EAST TO THE
APPALACHIANS IS ALLOWING FOR THE DEEPENING OF TWO SURFACE LOW
PRESSURE SYSTEMS. ONE IS FOUND OVER NORTHERN MINNESOTA AND THE
SECOND...A TRIPLE POINT LOW IS FOUND OVER SOUTHEASTERN INDIANA.
ON THE RADAR THE LEADING EDGE OF SNOW IN NOW LIFTING NORTH OF THE
NEW YORK THRUWAY. FURTHER TO THE SOUTHWEST KBUF DUAL-POL CORRELATION
COEFFICIENT PRODUCT IS SHOWING SOME SLEET IS LIKELY MIXING IN
ACROSS CHAUTAUQUA COUNTY. A SOUTHEAST LOW LEVEL JET WHICH IS SURGING
NORTH AHEAD OF THE LOW OVER SOUTHEASTERN INDIANA IS THE MAIN FORCING
MECHANISM FOR THE PRECIPITATION. WARM AIR ADVECTION OUT AHEAD OF A
WARM FRONT IS HELPING A WEDGE OF ABOVE FREEZING AIR TO OVERRIDE THE
COLDER AIR AT THE SURFACE ACROSS THE SOUTHERN TIER. THIS PROCESS IS
BRINGING THE CHANGEOVER TO A WINTERY MIX. AS THE WEDGE OF WARM AIR
INCREASES EXPECT SOME FREEZING RAIN TO MIX IN ALONG WITH THE SNOW
AND SLEET MAINLY INLAND AWAY FROM THE LAKE. MODEL WARM LAYER FORECASTS
SHOW THIS WARM NOSE WILL MAINLY IMPACT THE SOUTHERN TIER REGION EAST
TO THE SOUTHERN FINGER LAKES.
LATER THIS EVENING AND OVERNIGHT EXPECT PRECIPITATION ACROSS THE
NIAGARA FRONTIER MAINLY NORTH OF THE THE NY THRUWAY TO QUICKLY CHANGE
FROM SNOW OR SNOW AND SLEET OVER TO PLAIN RAIN. THE STRONG
SOUTHEASTERLY FLOW WILL DOWNSLOPE OFF THE HIGHER TERRAIN OF THE
SOUTHERN TIER...UPPER GENESEE VALLEY AND SOUTHERN FINGER LAKES
HELPING TO WARM SURFACE TEMPS ABOVE FREEZING. THESE DOWNSLOPING
WINDS ARE ALSO BRINGING SOME GUSTY WINDS. THE HIGHEST OF WHICH ARE
EXPECTED ALONG THE LAKE ERIE SHORELINE BENEATH THE CHAUTAUQUA RIDGE.
WIND GUSTS UP TO 50 MPH MAY BE EXPERIENCED THIS AFTERNOON AND
EVENING WITH A WIND ADVISORY FOR CHAUTAUQUA AND SOUTHERN ERIE COUNTIES
COVERING FOR THESE HIGHER GUSTS.
SNOW AND SLEET ACCUMULATIONS WILL BE 2 TO 4 INCHES WHERE CURRENT
ADVISORIES ARE IN EFFECT. MUCH OF THE NIAGARA FRONTIER FROM BUFFALO
EAST TO ROCHESTER WILL JUST SEE AN INCH OR TWO OF SNOW. THE LARGER
THREAT FOR AREAS SOUTH OF THE THRUWAY WILL BE WITH ICE ACCUMULATIONS
FROM FREEZING RAIN. ONE TO TWO TENTHS OF ICE ALONG WITH THE GUSTY
WINDS WOULD POSE A RISK FOR DOWNED TREES AND POWERLINES.
THE FORECAST FOR THE NORTH COUNTY HAS CHANGES FROM EARLIER FORECAST
PACKAGES. IT NOW APPEARS AS THE AIR MASS IN THIS REGION WILL REMAIN
SUB-FREEZING. THERE FOR ALL OR THE MAJORITY OF PRECIPITATION WILL
FALL IN THE FORM OF SNOW. A MIX OF WPC AND SREF QPF GUIDANCE YIELDS
NEAR AND INCH OF LIQUID EQUIVALENT PRECIPITATION TONIGHT THROUGH
TOMORROW. RESULTS FROM THE ROEBBER TECHNIQUE USED FOR ESTIMATING
SNOW RATIOS SHOW MODEL ESTIMATES OF BETWEEN 8:1 AND 15:1. THIS WOULD
YIELD 8 TO 15 INCHES OF SNOW ACROSS THE THE TUG HILL REGION WITH
LOWER AMOUNTS FOUND AT LOWER ELEVATIONS DUE TO SOME DOWNSLOPING
EFFECTS. SREF PLUME DIAGRAMS FOR KRME SHOW 8 TO 9 INCHES OF SNOW
POSSIBLE THROUGH TOMORROW. UPGRADED NORTHERN TIER COUNTIES TO A
WINTER STORM WARNING WITH 8 TO 12 INCHES OF SNOW EXPECTED TONIGHT
AND TOMORROW FOCUSED ON THE TOP OF THE TUG HILL. THIS INCLUDES MUCH
OF SOUTHERN LEWIS...NORTHEASTERN OSWEGO AND SOUTHEASTERN JEFFERSON
COUNTIES. OUTSIDE OF THESE AREAS EXPECT MORE TOWARD ADVISORY LEVEL
SNOW AMOUNTS AS LOW A 3 INCHES FOR WATERTOWN TO 6 TO 7 INCHES FOR
OSWEGO AND FULTON AND PORTIONS OF NORTHERN JEFFERSON COUNTY. IN
ADDITION TO TO THE SNOW FALL WIND GUSTS IN THE RANGE OF 30 TO 50 MPH
WILL BRING BLOWING SNOW OVERNIGHT TO THE REGION. A WIND ADVISORY IS
IN EFFECT THROUGH THE OVERNIGHT.
THROUGH TOMORROW WE WILL SEE THE NEGATIVITY TILTED UPPER TROUGH CUT
OFF INTO A CLOSED UPPER LOW OVER THE UPPER GREAT LAKES. AT THE
SURFACE WE WILL SEE THE SURFACE LOW OVER MINNESOTA TODAY SHIFT EAST
TO EASTERN LAKE SUPERIOR WHILE THE OHIO VALLEY SURFACE LOW SHIFTS OFF
THE SOUTHERN NEW ENGLAND COAST AND DEPENDS. DURING THIS TRANSITION
OUR FORECAST AREA WILL SEE AN OCCLUDED SURFACE FRONT CROSS FROM
WEST TO EAST THROUGH THE DAY. THIS WILL BRING A REINFORCING SHOT OF
COLDER AIR WHICH WILL CHANGE ANY AREAS WHICH SAW PLAIN RAIN
OVERNIGHT BACK TO SNOW. ONCE THIS FRONT PASSES EAST MUCH OF THE
STEADIER SNOW WILL TAPER OFF TO JUST SCATTERED SNOW SHOWERS. THE
WESTERLY COLD ADVECTION FLOW BEHIND THE OCCLUDED FRONT WILL KEEP
TEMPS SLOWLY FALLING THROUGH THE DAY. BY LATE AFTERNOON TEMPERATURES
AT 850MB WILL COOL TO -10 TO -13C WHICH SHOULD BE COLD ENOUGH FOR
LAKE EFFECT SNOWS TO BEGIN TO GET ORGANIZED.
&&
.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
DESPITE THE FACT THAT SPRING WILL OFFICIALLY START AT THE BEGINING
OF THIS PERIOD (7:02 AM EDT WED)...OLD MAN WINTER WILL PERSIST
ACROSS THE REGION. TEMPERATURES WILL REMAIN 10...TO AT TIMES 15...
DEGREES F BELOW NORMAL AS A HIGH LATITUDE BLOCKING PATTERN WILL
STILL BE IN PLACE.
THE BLOCKING PATTERN CONSISTS OF AN ANOMALOUSLY STRONG (+4 STD) H5
RIDGE OVER GREENLAND THAT HAS BEEN HOLDING A POLAR VORTEX OVER
EASTERN CANADA...THUS DELAYING ANY SIGNS OF SPRING. THIS PATTERN
WILL BE IN PLACE ON WEDNESDAY...BUT AS WE TOWARDS THE END OF THE
WORK WEEK...THE RIDGE WILL RETROGRADE BACK ACROSS EASTERN CANADA.
THIS WILL CUT OFF THE SUPPLY OF ARCTIC AIR AND ALLOW OUR AIRMASS TO
GRADUALLY MODIFY AS WE HEAD INTO THE LONG TERM PORTION OF THE
FORECAST (SEE BELOW). THE DETAILS...
A STACKED POLAR VORTEX BASED OVER SOUTHERN ONTARIO TUESDAY NIGHT
WILL SLOWLY WOBBLE TO THE EAST ACROSS TO NEW ENGLAND BY FRIDAY
MORNING. SEVERAL SHORTWAVES DISPLAYING THE FUJIWHARA EFFECT WILL
ROTATE ABOUT THE CORE OF THE VORTEX AND PERIODICALLY ENHANCE LAKE
SNOWS PRODUCED BY -12C H85 AIR CIRCULATING ACROSS THE NEARLY ICE
FREE WATERS OF BOTH LAKES ERIE AND ONTARIO. THIS WILL GENERATE LAKE
INDUCED CAPES OF A FEW HUNDRED J/KG WHILE A CAP WILL RANGE FROM
ABOUT 8K FT OVER LK ERIE TO 10K OVER LK ONTARIO. THESE ARE FAIRLY
IMPRESSIVE VALUES GIVEN THE TIME OF YEAR. MEANWHILE...THE FLOW WILL
GENERALLY BE FROM THE WEST WITH A WEALTH OF SYNOPPTIC MOISTURE IN
THE DENDRITIC GROWTH ZONE...SO LAKE SNOWS WILL BE CONCENTRATED
ACROSS THE WESTERN SOUTHERN TIER AND TUG HILL REGIONS. A LIMITING
FACTOR IN SNOW ACCUMULATIONS WILL BE THE STRONG DIURNAL EFFECTS THAT
WILL HELP TO MAKE ANY ORGANIZED OVERNIGHT BANDS MORE CELLULAR BY
DAY.
SPEAKING OF ACCUMULATIONS...THERE WILL BE THE POTENTIAL FOR 12 HOUR
SNOWFALL AMOUNTS TO EXCEED 6 INCHES EAST OF LAKE ONTARIO...WHILE
SOMEWHAT LESSER AMOUNTS SHOULD BE FOUND AS A RESULT OF A SHORTER
FETCH DOWNWIND OF LK ERIE. WILL KEEP THE LAKE SNOW WATCH IN EFFECT
FOR THE TUG HILL REGION...WHILE UPSLOPE FROM THE CHAUTAUQUA RIDGE
WILL LIEKLY HELP TO PRODUCE ADVISORY CRITERIA SNOWFALL.
ELSEWHERE...A COLD MOISTURE RICH CYCLONIC FLOW WILL KEEP SCATTERED
LIGHT SNOW SHOWERS AND FLURRIES OVER THE REGION WITH TEMPERATURES
MORE TYPICAL OF MID JANUARY THAN THE START OF SPRING. DURING THIS
PERIOD LAST YEAR...OUR TEMPERATURES WERE AT RECORD HIGH LEVELS SOME
30 TO 40 DEG ABOVE NORMAL...AND THIS YEAR THEY WILL BE 10 TO 15 DEG
BELOW. SUCH IS SPRINGTIME IN THE GREAT LAKES REGION.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
A WEAK SHORT WAVE ROTATING WITHIN THE UPPER LEVEL TROUGH PARKED OVER
SOUTHEAST CANADA AND THE LOWER GREAT LAKES IS FORECAST TO MOVE
THROUGH THE AREA FRIDAY AND FRIDAY NIGHT. THIS SYSTEM WILL BRING A
PERIOD OF SNOW SHOWERS AND LAKE ENHANCED SNOWS TO THE FAVORED AREAS
SOUTHEAST OF LAKE ERIE AND ONTARIO. AFTER THIS SYSTEM MOVES THROUGH
MID-LEVEL DRYING AND 850H TEMPERATURES START WARMING FROM -13C TO
-9C BY LATE SATURDAY. SO ANY LINGERING LAKE EFFECT SNOWS DOWN WIND
OF THE LAKES WILL LIKELY COME TO A SLOW END WITH MAINLY JUST SOME
LEFT OVER FLURRIES. TEMPERATURES DURING THIS PERIOD WILL START OUT
BELOW NORMAL BUT WILL GRADUALLY CLIMB TO NEAR NORMAL BY MONDAY AS
THE TROUGH OVER THE REGION SLOWLY WEAKENS AND MODIFIES.
&&
.AVIATION /20Z MONDAY THROUGH SATURDAY/...
IFR CONDITIONS HAVE REACHED ALL WNY TERMINALS ASSOCIATED WITH THE
SNOWFALL WHICH HAS LIFTED ACROSS THE REGION THIS AFTERNOON. MOST
SITES ARE REPORTING STEADY SNOW BUT KBUF DUAL POL SHOWS SOME SLEET
IS MIXING IN ACROSS THE CHAUTAUQUA COUNTY. EVENTUALLY...A WINTRY MIX
OF THIS SLEET AND EVENTUALLY SOME FREEZING RAIN WILL EXPAND ACROSS
THE REGION THROUGH EARLY EVENING AFTERNOON. SNOW WILL LIKELY REACH
THE NORTH COUNTRY AFTER 21Z. SURFACE TEMPS WILL WARM ACROSS MUCH OF
WNY OVERNIGHT AND EXPECT PRECIP WILL BECOME PLAIN RAIN EXCEPT THE
INLAND SOUTHERN TIER WHERE MIXED PRECIPITATION WILL LINGER LONGER.
WINDS WILL REMAIN GUSTY THROUGH THE AFTERNOON AND EVENING HOURS. A
50 TO 55 KNOT SOUTH TO SOUTHEASTERLY LOW LEVEL JET IN THE 2 TO 3K
FOOT LAYER IS PASSING ACROSS THE AIRFIELDS ARE RESULTING IN THESE
GUSTY CONDITIONS.
A COLD FRONT WILL PUSH ACROSS THE REGION LATE TONIGHT. THIS WILL
VEER WINDS TO SOUTHWESTERLY BEHIND THE FRONT WITH THE WINTRY MIX
ENDING WITH A LITTLE SNOW. THOUGH VISIBILITIES MAY BE IMPROVING LATE
IN THE TAF PERIOD...CIGS ARE EXPECTED TO REMAIN MVFR/IFR ACROSS THE
4 WESTERN TAF SITES.
OUTLOOK...
TUESDAY...MVFR WITH A CHANCE OF SNOW SHOWERS. SNOW AND SOME SLEET
POSSIBLE EARLY ACROSS THE NORTH COUNTRY.
WEDNESDAY AND THURSDAY...MVFR/IFR IN SNOW SHOWERS AND LAKE EFFECT
SNOW.
FRIDAY...MAINLY VFR.
&&
.MARINE...
SOUTHEASTERLY AND SOUTHERLY WINDS HAVE INCREASING THIS AFTERNOON AND
WILL CONTINUE TONIGHT AHEAD OF A STORM SYSTEM OVER THE OHIO VALLEY.
THIS WILL BUILD WAVES ON THE WESTERN END OF BOTH LAKES...WITH
ADVISORY LEVEL WINDS. THE SOUTHERLY FLOW WILL PUSH THE GREATEST
WAVES TOWARDS THE NORTHERN...AND THEN NORTHEASTERN PORTION OF THE
LAKES TONIGHT. A BRIEF PERIOD OF WINDS AND WAVES BELOW SMALL CRAFT
CRITERIA LATER TONIGHT...BEFORE A COLD FRONT SWEEPS THROUGH AND A
RETURN TO AN EXTENDED SMALL CRAFT PERIOD IS EXPECTED. SMALL CRAFT
ADVISORIES HAVE BEEN EXTENDED THROUGH TUESDAY NIGHT TO COVER BOTH
PERIODS OF GUSTY WINDS. GUSTS MAY OCCASIONALLY APPROACH GALES BUT
NOT REMAIN SUSTAINED FOR ANY LONGER PERIOD OF TIME.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY
AFTERNOON FOR NYZ006>008.
WINTER STORM WARNING UNTIL 8 PM EDT TUESDAY FOR NYZ006>008.
WIND ADVISORY FROM 8 PM THIS EVENING TO 8 AM EDT TUESDAY FOR
NYZ006>008.
WINTER WEATHER ADVISORY UNTIL 11 AM EDT TUESDAY FOR NYZ004-005-
014.
WINTER WEATHER ADVISORY UNTIL 6 AM EDT TUESDAY FOR NYZ012-013-
019>021-085.
WIND ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR NYZ019-085.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EDT WEDNESDAY FOR LEZ020-040-
041.
SMALL CRAFT ADVISORY UNTIL 5 AM EDT WEDNESDAY FOR
LOZ042-043.
SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 5 AM EDT
WEDNESDAY FOR LOZ044-045.
&&
SYNOPSIS...SMITH
NEAR TERM...SMITH
SHORT TERM...RSH
LONG TERM...AR
AVIATION...SMITH
MARINE...SMITHHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 1009 AM EDT MON MAR 18 2013 NYZ006>008-191415- OSWEGO-JEFFERSON-LEWIS- 1009 AM EDT MON MAR 18 2013 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 2 PM EDT TUESDAY... ...WIND ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 AM EDT TUESDAY... ...LAKE EFFECT SNOW WATCH IN EFFECT FROM TUESDAY EVENING THROUGH WEDNESDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND ADVISORY. LAKE EFFECT SNOW WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004-005-014-191415- WAYNE-NORTHERN CAYUGA-ONTARIO- 1009 AM EDT MON MAR 18 2013 ...WINTER WEATHER ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 11 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ001>003-010-011-191415- NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE- 1009 AM EDT MON MAR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. SNOW IS EXPECTED TO DEVELOP BUT QUICKLY CHANGE OVER TO RAIN TODAY. THIS STILL MAY RESULT IN SOME SLICK SPOTS ON AREA ROADWAYS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WINDS WILL INCREASE BEHIND A FRONTAL BOUNDARY...WITH WIND GUSTS OF 40 TO 45 MPH LIKELY TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ012-013-020-021-191415- WYOMING-LIVINGSTON-CATTARAUGUS-ALLEGANY- 1009 AM EDT MON MAR 18 2013 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EDT TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ019-085-191415- CHAUTAUQUA-SOUTHERN ERIE- 1009 AM EDT MON MAR 18 2013 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM EDT TUESDAY... ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. WIND ADVISORY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WINDS WILL INCREASE BEHIND A FRONTAL BOUNDARY...WITH WIND GUSTS OF 40 TO 45 MPH LIKELY TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-191415- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 1009 AM EDT MON MAR 18 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. WINDS MAY APPROACH GALE CRITERIA ON TUESDAY AND WEDNESDAY BEHIND A FRONTAL BOUNDARY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SMITH
The national radar mosaic for the moment the first event began.
3 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2013Every state in 2013This day in weather historyWarnings in New York, March 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 443187, 443188, 443189.